View Full Version : Getting off Citalopram- Need good antidepressent + ADD meds


ozmoses
01-24-13, 01:09 AM
Hello,

So after realizing that citalopram has been the reason for the death of my sex drive, I've decided to find something else. It had helped keep me from lashing out and getting overly agitated, but I've lost interest in most things and my indifference has affected my relationship with my girlfriend.

I've tried generic d-amphetamine salts which has helped make me more altruistic, but it also makes me sweat more (I'm already predisposed to sweat alot).

I want something that doesn't have sexual side effects, that will boost my mood, enable me to smile again, and that will allow me to focus and be motivated. I also have a very poor memory/ can't sit and read for extended periods without getting very tired. (I do have good eyesight). One more thing, I'm a bit OCD, but not manic. Any help would be great. I'm considering Imiprimine or Mirtazapine. Thanks.

sarahsweets
01-24-13, 05:36 AM
are you looking to stick with a tricyclic (like mirtazapine) or an SSRI? I have found that cymbalta which is an SNRI works best for me but I am also bipolar.

ozmoses
01-24-13, 05:16 PM
Not sure what I'm going to do at this point. Gonna try a psychiatrist instead of my regular doctor to help figure this stuff out. So many side effects with these things.

hollywood
01-26-13, 12:24 AM
Not really sure but I have felt that cymbalta and Effexor are better than ssris

Special-Ks
01-26-13, 06:44 PM
Yeah, Citalopram works well but it can have that sort of "dulling" effect.

What about Wellbutrin? It's an antidepressant with more stimulant-like effects. It generally doesn't cause the problem you describe, but in fact the opposite of it!

1Buster
04-14-13, 06:13 PM
I'm about to try my 3rd AD med since December. What I have found after much research is that one person's experience on a particular AD med can be drastically different than another's. Started with Wellbutrin, which seems to be the first choice for ADDers. Stopped after 10 days b/c of severe anger issues (less common but very real side effect). Now on Citalopram myself, but about to stop all SSRIs because I discovered it has been causing my increased cravings for alcohol - something my psychiatrist didn't even know about and is NOT mentioned in warnings. That's a good example of what I'm talking about - similar message boards are full of posts from people who say citalopram mostly took away their desire to drink and others who say it turned them into raging drunks. My advice: work with a psychiatrist and research the meds for yourself before you commit to them, paying particular attention to other people's experiences so you will recognize a side effect if you experience it. There seems to be a lot of controversy out there about how the drug cos. do their AD med testing and if they bury certain nasty side effects. I've learned my lesson the hard way. Good luck.

known_guy
04-15-13, 08:09 PM
Remeron (Mirtazapine) is a tetracyclic antidepressant, classified as an "NaSSA".

Hmm, if you want to avoid sexual side effects, then Remeron and/or Wellbutrin should be fine. The latter is sometimes prescribed [off-label?] for adults with ADHD and depression.

425runner
05-17-13, 09:07 PM
Honestly, I've found all SSRIs kill my sexual desires. I can have sex but feel nothing, they do help with being less emotional/agitated about things but at what expense.

Wellbutrin was very bad, it turned me into angry bitc* and made my OCD a lot worse. I'm trying Prozac now for depression but while I feel very relaxed, nothing upsets me and all...I also can't focus or get any work done. All I feel like doing is engaging in some pleasurable, low stress activities such as listening to good music. Weird....I don't know what else to try

Abi
05-17-13, 09:13 PM
I'd vote Wellbutrin as well.

Jessica25
06-03-13, 03:34 AM
I have been on citalopram for a year and although at first it was extremely difficult for me to orgasm, it got better and better, and now I honestly feel like now it is easier for me to orgasm.. That may just be because my boyfriend is a sex god....

greystealth
06-17-13, 11:50 PM
I'm about to try my 3rd AD med since December. What I have found after much research is that one person's experience on a particular AD med can be drastically different than another's. Started with Wellbutrin, which seems to be the first choice for ADDers. Stopped after 10 days b/c of severe anger issues (less common but very real side effect). Now on Citalopram myself, but about to stop all SSRIs because I discovered it has been causing my increased cravings for alcohol - something my psychiatrist didn't even know about and is NOT mentioned in warnings. That's a good example of what I'm talking about - similar message boards are full of posts from people who say citalopram mostly took away their desire to drink and others who say it turned them into raging drunks. My advice: work with a psychiatrist and research the meds for yourself before you commit to them, paying particular attention to other people's experiences so you will recognize a side effect if you experience it. There seems to be a lot of controversy out there about how the drug cos. do their AD med testing and if they bury certain nasty side effects. I've learned my lesson the hard way. Good luck.

I also started binge drinking like crazy when I started on SSRIs (Zoloft/Celexa) - however, for me, the SSRIs were much more important than alcohol - because they last all day, and I am an obnoxious son of a ***** (unbearably so) without SSRI